MAUDE Adverse Event Report: ONKOS SURGICAL ELEOS; SEGMENTAL STEM, 13MM X 152MM, BOWED, CANAL FILLING

ONKOS SURGICAL ELEOS; SEGMENTAL STEM, 13MM X 152MM, BOWED, CANAL FILLING
Model Number FB-13152-03M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the fracture of the implant is still pending investigation.A follow up will be submitted when more information is available about the patient and when testing of the fractured implant is conducted.
 
Event or Problem Description
A female patient of unknown age underwent a revision surgery performed by dr.(b)(6) on (b)(6) 2020 to replace a femoral stem implant that fractured.During the revision surgery, the fractured implant and other implants that had been placed during the primary surgery were explanted and replaced.
 
Additional Manufacturer Narrative
The instrument involved in the complaint investigated in pcr 12212020 was sent to jtl america, a testing supplier on onkos' asl, for visual inspection, dimensional inspection, fracture analysis, and metallurgy analysis.The report from the analysis had the following conclusion for the visual inspection and fracture analysis: "the orthopedic implant sample failed due to unidirectional bending fatigue.Fatigue cracking is due to cyclic loading, typically below the yield strength of the material.The fracture initiated from the 6 o'clock position, along the femoral stem slot plane and propagated through the thickness of the sample until final overload occurred.Secondary cracks were observed near the initiation site.Mechanical wear was observed on the outer surface of the non-coated regions of the implant sample, indicating the sample experienced unanticipated bending load.Due to the inconsistent plasma coating, the outer surface of the sample exhibited rough texture.The observed rough surface on the sample may have assisted the fatigue crack initiation by acting as a stress riser, a geometric change or mechanical notch that [intensify] the local stresses." the metallurgy analysis came to the following conclusion: "the sample was consistent with 6al-4v titanium ally per astm f136-13.The average hardness of the sample was 35 hrc.No hardness specification was provided for comparison.The microstructure of the sample consisted of equiaxed alpha phase and intergranular beta phase.No metallurgic anomalies detrimental to the mechanical properties were observed." dimensional inspection was performed for all relevant measurable features.Some features were unable to be measured due to the fracture to the part.Some features were not measured as they were deemed not relevant to the fracture.All features that were measured were found to be within specification except for the diameter of datum b (see attached drawing).The feature was found to be 0.0003" over specification.However, inspection performed at phillips precision inc, where the implant is manufactured, found the feature to be conforming when it was inspected via an air gauge during first article inspection as well as an in-process inspection which measured the feature at a frequency of 100 percent for the lot.
 
Event or Problem Description
A female patient of unknown age underwent a revision surgery performed by dr.(b)(6)on (b)(6) 2020 to replace a femoral stem implant that fractured.During the revision surgery, the fractured implant and other implants that had been placed during the primary surgery were explanted and replaced.

Brand Name
ELEOS
Common Device Name
SEGMENTAL STEM, 13MM X 152MM, BOWED, CANAL FILLING
Manufacturer (Section D)
ONKOS SURGICAL
77 east halsey road
parsippany NJ 07054
MDR Report Key11185479
Report Number3013450937-2021-00001
Device Sequence Number3500468
Product Code KRO
UDI-Device IdentifierB278FB1315203M0
UDI-PublicB278FB1315203M0
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K161520
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberFB-13152-03M
Device Catalogue NumberFB-13152-03M
Device Lot Number82293
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;